Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 15, NWS Albuquerque, NM

March 6, 201211 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 6, 2012, 3:39 PM MST for 11 counties in New Mexico. It took effect at Mar 7, 2012, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 3:39 PM MST (22:39 UTC)
In effect from
Mar 7, 2012, 9:00 AM MST
Expired
Mar 7, 2012, 8:00 PM MST
In force
11 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3744 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS85 KABQ 062239
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MST TUE MAR 6 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM FOR ALL AREAS BELOW
SIGNIFICANT SNOWPACK EXCEPT THE NORTH CENTRAL MOUNTAINS DUE TO
STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 9 AM THROUGH 8 PM WEDNESDAY FOR
ALL OF THE EASTERN PLAINS AS WELL AS THE NORTHWEST AND WEST CENTRAL
HIGHLANDS AND RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW 
HUMIDITIES...

.STRONG WINDS COMBINED WITH A DRY AIR MASS WILL CAUSE RED FLAG
CONDITIONS TO CONTINUE ACROSS NORTHERN NEW MEXICO THROUGH EARLY THIS
EVENING EXCEPT FOR THE NORTH CENTRAL MOUNTAINS. ON WEDNESDAY...EVEN
STRONGER WINDS WILL COMBINE WITH THE ALREADY DRY AIRMASS IN PLACE
THAT WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO MUCH OF
NORTHERN NEW MEXICO GENERALLY SOUTH AND EAST OF A GALLUP TO LOS
ALAMOS TO TAOS LINE.

NMZ103>109-070645-
/O.UPG.KABQ.FW.A.0014.120307T1700Z-120308T0300Z/
/O.NEW.KABQ.FW.W.0015.120307T1600Z-120308T0300Z/
/O.CON.KABQ.FW.W.0014.000000T0000Z-120307T0400Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
339 PM MST TUE MAR 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* AREA AND TIMING...THIS EVENING...WIDESPREAD CRITICAL CONDITIONS
  WILL CONTINUE ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS...AS
  WELL AS AREAS WEST OF THE CONTINENTAL DIVIDE ACROSS THE
  NORTHWEST AND WEST CENTRAL HIGHLANDS...AND THE MID RIO GRANDE
  VALLEY. THE GREATEST AREAL COVERAGE WILL OCCUR THROUGH 6 PM. ON
  WEDNESDAY... WIDESPREAD CRITICAL CONDITIONS ARE POSSIBLE ONCE
  AGAIN IN THESE SAME AREAS. 

* 20 FOOT WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS NEAR 45 
  MPH. SLIGHTLY STRONGER WINDS ARE POSSIBLE ON WEDNESDAY.

* RELATIVE HUMIDITY...BETWEEN 7 AND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-070400-
/O.CON.KABQ.FW.W.0014.000000T0000Z-120307T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
339 PM MST TUE MAR 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

* AREA AND TIMING...THIS INCLUDES THE NORTHWEST PLATEAU SOUTHWEST
  OF HIGHWAY 550. THE MOST WIDESPREAD CRITICAL CONDITIONS ARE
  EXPECTED THROUGH 6 PM.

* 20 FOOT WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS NEAR 35 
  MPH.

* RELATIVE HUMIDITY...BETWEEN 8 AND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

19
3 follow-up statements
243 
WWUS85 KABQ 070308
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
808 PM MST TUE MAR 6 2012

...RED FLAG WARNING CANCELED FOR THIS EVENING...

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THROUGH 8 PM BELOW
SIGNIFICANT SNOW PACK FOR ALL AREAS EAST OF THE CONTINENTAL DIVIDE
EXCEPT FOR THE NORTH CENTRAL MOUNTAINS AND NORTHWEST PLATEAU DUE
TO STRONG WINDS AND LOW HUMIDITIES...

.WIND SPEEDS HAVE DECREASED BELOW CRITICAL THRESHOLDS IN MOST
LOCATIONS THIS EVENING...EXCEPT ACROSS THE FAR NORTHEAST PLAINS
WHERE THEY ARE EXPECTED TO DECREASE SOON. IN ADDITION...HUMIDITIES
ARE BEGINNING TO RISE ABOVE 15 PERCENT IN MANY LOCATIONS.
THEREFORE...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS
EVENING HAS BEEN CANCELED.

WEDNESDAY...STRONG SOUTHWEST WINDS WILL BECOME MORE WIDESPREAD
ACROSS SOUTHERN AND EASTERN AREAS AS THE JET STREAM MOVES OVERHEAD AND
A COLD FRONT MOVES INTO THE STATE FROM THE NORTHWEST. HUMIDITIES
WILL AGAIN CRATER BELOW 15 PERCENT...EXCEPT ALONG AND WEST OF THE
CONTINENTAL DIVIDE...AND ACROSS THE NORTHWEST HIGHLANDS AND
NORTHWEST MOUNTAINS. WINDS WILL WEAKEN AND HUMIDITIES WILL RISE
WITH SUNSET...EASING THESE CRITICAL FIRE WEATHER CONDITIONS.

NMZ103>109-071500-
/O.CAN.KABQ.FW.W.0014.000000T0000Z-120307T0400Z/
/O.CON.KABQ.FW.W.0015.120307T1600Z-120308T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
808 PM MST TUE MAR 6 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST
WEDNESDAY...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED
FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO
8 PM MST WEDNESDAY. 

* AREA AND TIMING...SPOTTY AND BRIEF CRITICAL FIRE WEATHER
  CONDITIONS MAY PERSIST UNTIL 9 PM ACROSS FAR NORTHEAST NEW
  MEXICO. OTHERWISE...CRITICAL CONDITIONS ARE FINISHED FOR THE
  NIGHT. STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES WILL BEGIN
  TO REDEVELOP DURING MID MORNING WEDNESDAY BELOW SIGNIFICANT SNOW
  PACK AND EAST OF THE CONTINENTAL DIVIDE...EXCEPT ACROSS THE
  NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS.

* 20 FOOT WINDS...SOUTHWEST AT 20 TO 35 MPH WITH GUSTS NEAR 50
  MPH...EXCEPT ACROSS UNION COUNTY WHERE WIND SPEEDS WILL REMAIN
  BELOW CRITICAL THRESHOLDS. 

* RELATIVE HUMIDITY...BETWEEN 4 AND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-070415-
/O.CAN.KABQ.FW.W.0014.000000T0000Z-120307T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
808 PM MST TUE MAR 6 2012

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED
FLAG WARNING. 

CRITICAL FIRE WEATHER CONDITIONS ARE FINISHED FOR THE EVENING...SO
THE RED FLAG WARNING IS CANCELLED.

$$

44
067 
WWUS85 KABQ 070314 CCA
RFWABQ

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
813 PM MST TUE MAR 6 2012

...RED FLAG WARNING CANCELED FOR THIS EVENING...

...RED FLAG WARNING REMAINS IN EFFECT WEDNESDAY MORNING THROUGH
EARLY EVENING BELOW SIGNIFICANT SNOW PACK FOR ALL AREAS EAST OF
THE CONTINENTAL DIVIDE EXCEPT FOR THE NORTH CENTRAL MOUNTAINS AND
NORTHWEST PLATEAU DUE TO STRONG WINDS AND LOW HUMIDITIES...

.WIND SPEEDS HAVE DECREASED BELOW CRITICAL THRESHOLDS IN MOST
LOCATIONS THIS EVENING...EXCEPT ACROSS THE FAR NORTHEAST PLAINS
WHERE THEY ARE EXPECTED TO DECREASE SOON. IN ADDITION...HUMIDITIES
ARE BEGINNING TO RISE ABOVE 15 PERCENT IN MANY LOCATIONS.
THEREFORE...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS
EVENING HAS BEEN CANCELED.

WEDNESDAY...STRONG SOUTHWEST WINDS WILL BECOME MORE WIDESPREAD
ACROSS SOUTHERN AND EASTERN AREAS AS THE JET STREAM MOVES OVERHEAD AND
A COLD FRONT MOVES INTO THE STATE FROM THE NORTHWEST. HUMIDITIES
WILL AGAIN CRATER BELOW 15 PERCENT...EXCEPT ALONG AND WEST OF THE
CONTINENTAL DIVIDE...AND ACROSS THE NORTHWEST HIGHLANDS AND
NORTHWEST MOUNTAINS. WINDS WILL WEAKEN AND HUMIDITIES WILL RISE
WITH SUNSET...EASING THESE CRITICAL FIRE WEATHER CONDITIONS.

NMZ103>109-071515-
/O.CAN.KABQ.FW.W.0014.000000T0000Z-120307T0400Z/
/O.CON.KABQ.FW.W.0015.120307T1600Z-120308T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
813 PM MST TUE MAR 6 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST
WEDNESDAY...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED
FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO
8 PM MST WEDNESDAY. 

* AREA AND TIMING...SPOTTY AND BRIEF CRITICAL FIRE WEATHER
  CONDITIONS MAY PERSIST UNTIL 9 PM ACROSS FAR NORTHEAST NEW
  MEXICO. OTHERWISE...CRITICAL CONDITIONS ARE FINISHED FOR THE
  NIGHT. STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES WILL BEGIN
  TO REDEVELOP DURING MID MORNING WEDNESDAY BELOW SIGNIFICANT SNOW
  PACK AND EAST OF THE CONTINENTAL DIVIDE...EXCEPT ACROSS THE
  NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS.

* 20 FOOT WINDS...SOUTHWEST AT 20 TO 35 MPH WITH GUSTS NEAR 50
  MPH...EXCEPT ACROSS UNION COUNTY WHERE WIND SPEEDS WILL REMAIN
  BELOW CRITICAL THRESHOLDS. 

* RELATIVE HUMIDITY...BETWEEN 4 AND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-070415-
/O.CAN.KABQ.FW.W.0014.000000T0000Z-120307T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
813 PM MST TUE MAR 6 2012

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED
FLAG WARNING. 

CRITICAL FIRE WEATHER CONDITIONS ARE FINISHED FOR THE EVENING...SO
THE RED FLAG WARNING IS CANCELLED.

$$

44
452 
WWUS85 KABQ 071439
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
739 AM MST WED MAR 7 2012

...RED FLAG WARNING REMAINS IN EFFECT TODAY FROM THE WESTERN
HIGHLANDS TO THE RIO GRANDE VALLEY...CENTRAL MOUNTAINS...AND
EASTERN PLAINS BELOW SIGNIFICANT SNOW PACK DUE TO STRONG WINDS AND
LOW HUMIDITY...

.SOUTHWEST WINDS HAVE ALREADY STRENGTHENED OVER THE HIGHER TERRAIN
OF WESTERN AND CENTRAL NEW MEXICO THIS MORNING...AND THESE STRONG
WINDS SHOULD SPREAD INTO ADJACENT HIGHLANDS...VALLEYS AND PLAINS
AS THE MORNING PROGRESSES. IN ADDITION...A WARMER THAN AVERAGE
TEMPERATURE REGIME WILL HOLD FOR MUCH OF CENTRAL TO EASTERN NEW
MEXICO...LEADING TO WIDESPREAD CRITICALLY LOW HUMIDITY. THE
CRITICAL WINDS AND HUMIDITY WILL GENERALLY FAVOR AREAS ALONG AND
EAST OF A QUEMADO TO LOS ALAMOS TO CLAYTON LINE...AND WILL SUBSIDE
NEAR SUNSET AS WINDS DECREASE.

NMZ103>109-080300-
/O.CON.KABQ.FW.W.0015.120307T1600Z-120308T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
739 AM MST WED MAR 7 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* AREA AND TIMING...STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES
  WILL BEGIN TO REDEVELOP DURING MID MORNING TODAY...IMPACTING THE
  NORTHWEST AND WEST CENTRAL HIGHLANDS...THE MIDDLE RIO GRANDE
  VALLEY...THE CENTRAL MOUNTAINS...AND MUCH OF THE EASTERN PLAINS.
  ONLY AREAS BELOW SIGNIFICANT SNOW PACK WILL BE IMPACTED.

* 20 FOOT WINDS...SOUTHWEST AT 20 TO 35 MPH WITH GUSTS NEAR 50
  MPH...EXCEPT ACROSS NORTHERN UNION COUNTY WHERE WIND SPEEDS
  WILL REMAIN BELOW CRITICAL THRESHOLDS.

* RELATIVE HUMIDITY...BETWEEN 5 AND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

52

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:06 PM MST, 33 minutes earlier.

Area forecast discussion, Mar 6, 3:06 PM MST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MST TUE MAR 6 2012

.DISCUSSION...

...ANOTHER POTENT BLAST OF COLD...SNOW...AND WIND ON THE WAY...

LOTS OF IMPACT DECISIONS TO BE MADE THIS AFTERNOON REGARDING THE
STRENGTHENING STORM SYSTEM CURRENTLY TAKING SHAPE OVER THE GREAT
BASIN. A COUPLE BOOKKEEPING ITEMS FIRST...WILL CONTINUE CURRENT
WIND ADVISORY ACROSS PORTIONS OF WESTERN AND CENTRAL NM UNTIL 7PM.
STRENGTHENING SW FLOW ALOFT AHEAD OF THE APPROACHING UPPER LOW WILL
KEEP RIDGE TOPS WINDS GOING TONIGHT HOWEVER THE MAIN WINDOW FOR WIND
WILL BE LATE MORNING TO EARLY EVENING WEDNESDAY SO THIS IMPACT
PERIOD WILL BE TREATED AS A SEPARATE EVENT...WHICH WILL INCLUDE THE
RIO GRANDE VALLEY. EVENING SHIFT MAY HOIST THIS PRODUCT AFTER
EXPIRING CURRENT ADVISORY. UPGRADED FIRE WX WATCH TO A RED FLAG FOR
WEDNESDAY AND THIS PRODUCT WILL BE REISSUED SOON.

DEEP MIXING TOMORROW AND WARM ADVECTION FROM THE RIO GRANDE VALLEY
EASTWARD WILL FORCE MAX TEMPS WELL ABOVE NORMAL...ESPECIALLY THE
EAST WHERE LOTS OF 70S AND LOW 80S WILL OCCUR. MEANWHILE MOIST SW
FLOW WILL DEVELOP OVER THE NW MTS AS THE H5 UPPER LOW DEEPENS TO
538DM WHICH IS -2 STDEV BELOW CLIMO. A STRONG COLD FRONT WILL ALSO
PLUNGE SOUTH DOWN THE FRONT RANGE LATE WEDNESDAY AS A 1032MB
SURFACE HIGH TAKES SHAPE OVER THE HIGH PLAINS. SIGNIFICANTLY COLDER
AIR WILL FILTER INTO THE EAST BENEATH INCREASING MOIST DIVERGENT
UPPER LEVEL FLOW INTO THURSDAY.

COMPUTER MODELS ARE BEGINNING TO GET A BETTER GRASP ON THE TIMING
AND PLACEMENT OF THE UPPER LOW THROUGH FRIDAY. HAVE SIDED WITH THE
ECMWF WHICH IS VERY CLOSE TO THE SREF/GEFS THRU EARLY FRIDAY AND
THE 12Z HPC ANALYSIS. THE H5 UPPER LOW WILL BEGIN SLOWING DOWN AND
WEAKENING TO NEAR 560DM THURSDAY EVENING THEN BECOME NEARLY
STATIONARY OVER THE FAR NE PLAINS INTO FRIDAY. WILL HOIST A WINTER
STORM WATCH TO COVER PORTIONS OF THE CENTRAL/NORTHERN MTS AND THE NE
PLAINS FOR A FAIRLY LENGTHY PERIOD. THE MAIN IMPACT WINDOW WILL BE
EARLY THURSDAY THROUGH SUNRISE FRIDAY FROM WEST TO EAST.

BEYOND FRIDAY...MODELS CONTINUE TO HOLD ONTO THIS UPPER LOW OVER THE
NE CORNER OF THE STATE BUT SOLUTIONS ARE ALL OVER THE PLACE. KEPT THE
ISOLD/SCT POPS CURRENTLY IN THE GRIDS. IT DOES APPEAR HOWEVER THAT
BY EARLY NEXT WEEK MODELS SHOW A STRONG WARMING AND DRYING TREND.

GUYER

&&

.AVIATION...
PERIODS OF HIGH CLOUDS WILL AFFECT THE TERMINALS THROUGH THE NEXT 24
HOURS...OTHERWISE VFR CONDITIONS. GUSTY WEST TO SOUTHWEST WINDS THIS
AFTERNOON WILL DIMINISH THIS EVENING BEFORE RETURNING LATE IN THE
MORNING ON WEDNESDAY. SOUTHWEST TO WEST WINDS WILL BE EVEN STRONGER
WEDNESDAY AFTERNOON WITH TURBULENT CONDITIONS EXPECTED AREA-WIDE.
BLOWING DUST/SAND MAY REDUCE VISIBILITIES TO 5 MILES AT TIMES AFTER
19Z WEDNESDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z.

&&

.FIRE WEATHER...
A VERY DRY AIRMASS AND STRONG SOUTHWEST WINDS WILL REMAIN COMBINED
OVER NORTHERN NEW MEXICO FOR CRITICAL FIRE WEATHER CONDITIONS ALL
AREAS EXCEPT FOR THE NORTH CENTRAL MOUNTAINS THROUGH LATE THIS
AFTERNOON. AS A VIGOROUS TROUGH OF LOW PRESSURE APPROACHES FROM THE
WEST ON WEDNESDAY...EVEN STRONGER WINDS WILL COMBINE WITH THE
ALREADY DRY AIRMASS IN PLACE. THIS WILL BRING CRITICAL FIRE WEATHER
CONDITIONS TO ALL AREAS EXCEPT FOR THE NORTHWEST PLATEAU LATE
WEDNESDAY THROUGH EARLY WEDNESDAY EVENING. AS THE TROUGH MOVES INTO
NEW MEXICO WEDNESDAY NIGHT AND THURSDAY...MOISTURE ASSOCIATED WITH
THE TROUGH WILL BRING ISOLATED TO SCATTERED SHOWERS TO THE REGION
THOUGH WETTING RAINS WILL BE NEARLY NONEXISTENT EXCEPT OVER THE
HIGHEST TERRAIN. ALSO...A COLD FRONT WILL MOVE THROUGH THE REGION
FROM THE NORTHEAST THROUGH THE DAY ON THURSDAY BRINGING MUCH COOLER
TEMPERATURES AND HIGHER HUMIDITIES.

THE WEATHER MODELS BEGIN TO DIVERGE NOTICEABLY AROUND THURSDAY
NIGHT/FRIDAY WITH THE MOST BELIEVABLE SCENARIO BEING WHERE THE
TROUGH OF LOW PRESSURE WILL SLOWLY MEANDER EASTWARD OVER NEW MEXICO
THROUGH SATURDAY BEFORE EJECTING TO THE EAST ON SUNDAY. THIS WILL
BRING THE POSSIBILITY OF LINGERING ISOLATED SHOWERS MAINLY EAST OF
THE CENTRAL NEW MEXICO MOUNTAIN CHAIN THROUGH SATURDAY MORNING WITH
A DRYING AND WARMING TREND BEGINNING SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  35  52  25  46 /   0  20  40  30
DULCE...........................  21  50  21  42 /   0  30  50  40
CUBA............................  27  55  21  40 /   0  10  20  40
GALLUP..........................  27  45  19  42 /   0  10  20  20
EL MORRO........................  24  45  18  39 /   0   5  20  20
GRANTS..........................  30  52  22  41 /   0   0  10  30
QUEMADO.........................  34  49  19  41 /   0   5  10  20
GLENWOOD........................  30  56  22  51 /   0   0   5  10
CHAMA...........................  23  47  20  36 /   5  40  50  50
LOS ALAMOS......................  37  53  25  40 /   0   5  20  50
PECOS...........................  35  53  23  36 /   0   0  20  50
CERRO/QUESTA....................  23  52  21  35 /   0  10  40  50
RED RIVER.......................  29  42  15  25 /   0  20  50  60
ANGEL FIRE......................  27  44  18  26 /   0  10  40  60
TAOS............................  26  53  24  38 /   0   5  30  50
MORA............................  29  53  18  32 /   0   5  20  50
ESPANOLA........................  29  61  26  45 /   0   0  10  30
SANTA FE........................  36  56  26  37 /   0   0  10  40
SANTA FE AIRPORT................  32  60  25  41 /   0   0  10  40
ALBUQUERQUE FOOTHILLS...........  43  61  32  42 /   0   0   5  40
ALBUQUERQUE HEIGHTS.............  42  64  32  45 /   0   0   5  40
ALBUQUERQUE VALLEY..............  38  65  32  47 /   0   0   5  40
ALBUQUERQUE WEST MESA...........  38  65  31  47 /   0   0   5  40
LOS LUNAS.......................  37  65  30  48 /   0   0   0  30
RIO RANCHO......................  39  63  31  44 /   0   0   5  40
SOCORRO.........................  40  68  32  52 /   0   0   0  20
SANDIA PARK/CEDAR CREST.........  40  58  27  40 /   0   5  10  50
TIJERAS.........................  38  61  28  42 /   0   0   5  40
MORIARTY/ESTANCIA...............  36  61  26  40 /   0   0   5  40
CLINES CORNERS..................  36  58  25  36 /   0   0  20  40
GRAN QUIVIRA....................  39  60  26  44 /   0   0  10  20
CARRIZOZO.......................  39  66  30  49 /   0   0   5  10
RUIDOSO.........................  42  60  26  43 /   0   0  10  20
CAPULIN.........................  38  57  21  24 /   0   0  40  50
RATON...........................  35  64  23  32 /   0   0  30  40
SPRINGER........................  36  64  25  33 /   0   0  20  40
LAS VEGAS.......................  35  60  18  34 /   0   0  20  40
CLAYTON.........................  44  67  23  33 /   0   0  30  40
ROY.............................  43  67  24  33 /   0   0  20  40
CONCHAS.........................  43  72  32  36 /   0   0  10  20
SANTA ROSA......................  44  71  30  41 /   0   0  10  30
TUCUMCARI.......................  44  75  33  38 /   0   0  10  20
CLOVIS..........................  44  76  32  42 /   0   0   5  10
PORTALES........................  45  77  34  45 /   0   0   5  10
FORT SUMNER.....................  42  78  34  45 /   0   0   5  20
ROSWELL.........................  40  81  42  56 /   0   0   0  10
PICACHO.........................  44  73  35  50 /   0   0   5  10
ELK.............................  43  67  33  50 /   0   0   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MST THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101-103>109.

RED FLAG WARNING FROM 9 AM TO 8 PM MST WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ103>109.

WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...
NMZ502-505-506-508-521-523-524-526-529-532-533-539.

WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING
FOR THE FOLLOWING ZONES...NMZ510>515-521-523-527>533.

&&

GUYER/19
Hazardous weather outlook, Mar 6, 5:26 AM MST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 AM MST TUE MAR 6 2012

NMZ501>540-071300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
526 AM MST TUE MAR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS EVENING FOR ALL BUT THE NORTHERN MOUNTAINS WHERE LOW HUMIDITIES
COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

SOUTHWEST WINDS WILL GUST TO 50 MPH THIS AFTERNOON OVER MUCH OF
SOUTHERN NEW MEXICO FROM THE ARIZONA LINE TO THE CONTINENTAL
DIVIDE...AND ACROSS THE CENTRAL AND SANGRE DE CRISTO MOUNTAINS
EASTERN SLOPES AND ADJACENT PLAINS. GUSTY WINDS WILL CONTINUE
OVERNIGHT INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DANGEROUS FIRE WEATHER AND GUSTY WINDS WILL REDEVELOP WEDNESDAY
AFTERNOON ACROSS ALL BUT THE NORTHERN MOUNTAINS AND NORTHWEST
PLATEAU. RAIN CHANGING TO SNOW OVER THE NORTH AND WEST LATE
WEDNESDAY WILL EXPAND ACROSS ALL OF NORTHERN NEW MEXICO WEDNESDAY
NIGHT...AND OVER THE EASTERN PLAINS THURSDAY AND THURSDAY NIGHT.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN
MOUNTAINS AND SANGRE DE CRISTO RANGE...WITH LESSER AMOUNTS ALONG THE
INTERSTATE 25 AND INTERSTATE 40 CORRIDORS IN EASTERN NEW MEXICO.
WIND CHILL FALLING INTO THE TEENS AND 20S WEDNESDAY NIGHT WILL
DROP TO THE SINGLE DIGITS AND TEENS THURSDAY NIGHT. SNOW WILL
TAPER OFF GRADUALLY FROM WEST TO EAST FRIDAY...WITH LINGERING SNOW
SHOWERS OVER THE NORTHEAST ENDING DURING THE DAY ON SATURDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS AND WIND
IMPACTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:46 PM MSTWinter Storm WatchABQ24 hr

Nearby

Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.